Show simple item record

Files in this item


Item metadata

dc.contributor.authorHill, A A
dc.contributor.authorCarr, Magda
dc.identifier.citationHill , A A & Carr , M 2010 , ' Nonlinear stability of the one-domain approach to modelling convection in superposed fluid and porous layers ' , Proceedings of the Royal Society A - Mathematical, Physical & Engineering Sciences , vol. 466 , no. 2121 , pp. 2695-2705 .
dc.identifier.otherPURE: 471172
dc.identifier.otherPURE UUID: 5c23880a-0519-483c-b005-bf023ea5ea3d
dc.identifier.otherstandrews_research_output: 32390
dc.identifier.otherScopus: 77957205298
dc.identifier.otherWOS: 000280524300010
dc.description.abstractStudies of the nonlinear stability of fluid/porous systems have been developed very recently. A two-domain modelling approach has been adopted in previous works, but was restricted to specific configurations. The extension to the more general case of a Navier–Stokes modelled fluid over a porous material was not achieved for the two-domain approach owing to the difficulties associated with handling the interfacial boundary conditions. This paper addresses this issue by adopting a one-domain approach, where the governing equations for both regions are combined into a unique set of equations that are valid for the entire domain. It is shown that the nonlinear stability bound, in the one-domain approach, is very sharp and hence excludes the possibility of subcritical instabilities. Moreover, the one-domain approach is compared with an equivalent two-domain approach, and excellent agreement is found between the two.
dc.relation.ispartofProceedings of the Royal Society A - Mathematical, Physical & Engineering Sciencesen
dc.rightsThis is the author's version of this article. The published version © 2010 The Royal Society is available from http://rspa.royalsocietypublishing.orgen
dc.subjectSuperposed porous-fluid convectionen
dc.subjectOne-domain approachen
dc.subjectEnergy methoden
dc.subjectQA Mathematicsen
dc.titleNonlinear stability of the one-domain approach to modelling convection in superposed fluid and porous layersen
dc.typeJournal articleen
dc.contributor.institutionUniversity of St Andrews. Applied Mathematicsen
dc.contributor.institutionUniversity of St Andrews. Scottish Oceans Instituteen
dc.description.statusPeer revieweden

This item appears in the following Collection(s)

Show simple item record